×

zbMATH — the first resource for mathematics

Asymptotic analysis of linearly elastic shells: ‘Generalized membrane shells’. (English) Zbl 0891.73044
The aim of this paper is to complete and conclude the asymptotic analysis of linearly elastic shells undertaken by Ciarlet, Lods and Miara in 1996 (see, e.g. the authors [Arch. Ration. Mech. Anal. 136, No. 2, 119-161 (1996); ibid., 191-200 (1996)]; the authors and B. Miara [ibid., 163-190 (1996)]; the authors [J. Math. Pures Appl., IX. Sér. 75, No. 2, 107-124 (1996; Zbl 0870.73037)]). Based on certain geometric and kinematic assumptions, the corresponding limiting problems are derived and discussed, and a kind of generalized membrane shell theory is formulated.
Reviewer: W.Becker (Siegen)

MSC:
74K15 Membranes
74B05 Classical linear elasticity
35Q72 Other PDE from mechanics (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Acerbi E., Buttazzo G. and Percivale D. Thin inclusions in linear elasticity: a variational approach. J. reine angew. Math. 386 (1988) 99-115. · Zbl 0633.73021 · doi:10.1515/crll.1988.386.99
[2] Amrouche C. and Girault V. Decomposition of vector spaces and application to the Stokes problem in arbitrary dimension, Czech. Math. J. 44 (1994), 109-140. · Zbl 0823.35140
[3] Bernadou, M. and Ciarlet, P.G. Sur l’ellipticit? du mod?le lin?aire de coques de W.T. Koiter. In R. Glowinski and J.L Lions (eds), Computing Methods in Applied Sciences and Engineering pp. 89-136, Lecture Notes in Economics and Mathematical Systems 134 (1976), Springer-Verlag. · Zbl 0356.73066
[4] Bernadou M., Ciarlet P.G. and Miara B. Existence theorems for two-dimensional linear shell theories, J. Elasticity 34 (1994) 111-138. · Zbl 0808.73045 · doi:10.1007/BF00041188
[5] Blouza A. and Le Dret H. Sur le lemme du mouvement rigide, C.R. Acad. Sci. Paris, S?r. I 319 (1994a) 1015-1020.
[6] Blouza A. and Le Dret H. Existence et unicit? pour le mod?le de Koiter pour une coque peu r?guli?re, C.R. Acad. Sci. Paris S?r. I 319 (1994b) 1127-1132. · Zbl 0813.73039
[7] Borchers W. and Sohr H. On the equations rot v=g and div u=f with zero boundary conditions, Hokkaido Math. J. 19 (1990) 67-87. · Zbl 0719.35014
[8] Caillerie D. and Sanchez-Palencia E. A new kind of singular-stiff problems and application to thin elastic shells, Math. Models Methods Appl. Sci. 5 (1995a) 47-66. · Zbl 0830.73039 · doi:10.1142/S0218202595000048
[9] Caillerie D. and Sanchez-Palencia E. Elastic thin shells: asymptotic theory in the anisotropic and heterogeneous cases, Math. Models Methods Appl. Sci. 5 (1995b) 473-496. · Zbl 0844.73043 · doi:10.1142/S0218202595000280
[10] Ciarlet P.G. Plates and Junctions in Elastic Multi-Structures: An Asymptotic Analysis. Masson, Paris (1990). · Zbl 0706.73046
[11] Ciarlet P.G. Mathematical Elasticity, Vol. II: Plates and Shells, North-Holland, Amsterdam, (1996). · Zbl 0861.35119
[12] Ciarlet P.G. and Lods V. Analyse asymptotique des coques lin?airement ?lastiques. IV: Coques ?membranaires sensitives?, C.R. Acad. Sci. Paris, S?r I 321 (1995) 649-654.
[13] Ciarlet P.G. and Lods, V. Asymptotic analysis of linearly elastic shells. I: Justification of membrane shell equations, Arch. Rational Mech. Anal. (1996a), to appear. · Zbl 0887.73038
[14] Ciarlet P.G. and Lods, V. Asymptotic analysis of linearly elastic shells. III: Justification of Koiter’s shell equations, Arch. Rational Mech. Anal. (1996b), to appear. · Zbl 0887.73040
[15] Ciarlet P.G. and Lods V. On the ellipticity of linear membrane shell equations, J. Math. Pures Appl. 75 (1996c) 107-124. · Zbl 0870.73037
[16] Ciarlet P.G. and Lods, V. Membrane effects in flexural shells (1996d) to appear. · Zbl 0870.73037
[17] Ciarlet, P.G., Lods, V. and Miara, B. Asymptotic analysis of linearly elastic shells. II: Justification of flexural shell equations. Arch. Rational Mech. Anal. (1996) to appear. · Zbl 0887.73039
[18] Ciarlet P.G. and Miara B. On the ellipticity of linear shell models, Z. Angew. Math. Phys. 43 (1992) 243-253. · Zbl 0765.73046 · doi:10.1007/BF00946629
[19] Ciarlet P.G. and Paumier J.C. A justification of the Marguerre-von K?rm?n equations, Computational Mechanics 1 (1986) 177-202. · Zbl 0633.73069 · doi:10.1007/BF00272623
[20] Ciarlet P.G. and Sanchez-Palencia E. An existence and uniqueness theorem for the two-dimensional linear membrane shell equations, J. Math. Pures Appl. 75 (1996) 51-67. · Zbl 0856.73038
[21] Destuynder, P. Sur une Justification des Mod?les de Plaques et de Coques par les M?thodes Asymptotiques, Doctoral Dissertation, Universit? Pierre et Marie Curie, (1980), Paris.
[22] Destuynder P. A classification of thin shell theories, Acta Applicand? Mathematic? 4 (1985) 15-63. · Zbl 0561.73062 · doi:10.1007/BF02293490
[23] Duvaut G. and Lions J.L. Les In?quations en M?canique et en Physique, Dunod, (1972) Paris. · Zbl 0298.73001
[24] Green, A.E. and Zerna, W. Theoretical Elasticity, Second Edition, Oxford University Press, (1968).
[25] Kohn R.V. and Vogelius M. A new model for thin plates with rapidly varying thickness. II: A convergence proof, Quart. Appl. Math. 43 (1985) 1-21. · Zbl 0565.73046
[26] Koiter W.T. On the foundations of the linear theory of thin elastic shells, Proc. Kon. Ned. Akad. Wetensch. B73 (1970) 169-195. · Zbl 0213.27002
[27] Le Dret, H. and Raoult, A. The membrane shell model in nonlinear elasticity: A variational asymptotic derivation (1995) to appear. · Zbl 0833.73028
[28] Lions J.L. and Sanchez-Palencia E. Probl?mes aux limites sensitifs, C.R. Acad. Sci. Paris, S?r. I 319 (1994) 1021-1026. · Zbl 0811.35027
[29] Lions, J.L. and Sanchez-Palencia, E. Probl?mes sensitifs et coques ?lastiques minces, in Actes du Colloque ? la m?moire de Pierre Grisvard (Paris, 1994), (1996) to appear.
[30] Magenes E. and Stampacchia G. I problemi al contorno per le equazioni differenziali di tipo ellitico, Ann. Scuola Norm. Sup. Pisa 12 (1958) 247-358.
[31] Mardare, C. Personal communication. (1995).
[32] Miara B. and Sanchez-Palencia E. Asymptotic analysis of linearly elastic shells, Asymptotic Analysis 12 (1996) 41-54. · Zbl 0846.73038
[33] Niordson F.I. Shell Theory, North-Holland, Amsterdam, (1985).
[34] Sanchez-Palencia E. Statique et dynamique des coques minces, I: Cas de flexion pure inhib?e, C.R. Acad. Sci. Paris, S?r. I 309 (1989a) 411-417. · Zbl 0697.73051
[35] Sanchez-Palencia E. Statique et dynamique des coques minces, II: Cas de flexion pure non inhib?e -Approximation membranaire, C.R. Acad. Sci. Paris, S?r. I 309 (1989b) 531-537. · Zbl 0712.73056
[36] Sanchez-Palencia E. Passages ? la limite de l’?lasticit? tri-dimensionnelle ? la th?orie asymptotique des coques minces, C.R. Acad. Sci. Paris, S?r. II 311 (1990) 909-916. · Zbl 0701.73080
[37] ?licaru S. Sur l’?llipticit? de la surface moyenne d’une coque, C.R. Acad. Sci. Paris, S?r. I 322 (1996) 97-100.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.